Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 9, 2018Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 9, 2018, 4:03 PM EDT for Crisp County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2018, 4:03 PM EDT (20:03 UTC)
Expired
Jun 9, 2018, 4:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS82 KFFC 092003
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT SAT JUN 9 2018
 
GAZ106-108-092045-
Crisp GA-Wilcox GA-
403 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 445 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Arabi, or 9 miles
north of Ashburn. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Arabi and Hatley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3181 8381 3188 8381 3193 8360 3185 8356
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2003Z 345DEG 3KT 3184 8369 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 1:57 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 9, 1:57 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
157 PM EDT Sat Jun 9 2018

.PREV DISCUSSION... /Issued 343 AM EDT Sat Jun 9 2018/

SHORT TERM /Today through Sunday/...
Northern Gulf upper low will continue to dampen and drift northward
into the area, which will linger a more moist and conditionally
unstable regime through the weekend. Convective development will
again be initially diurnally driven for most areas with chance pops
for the afternoon and likely pops in the NE mtns for orographic
enhancement. We could again see a few strong to severe storms given
SBCAPE expected to be close to 2000-2500 J/kg and if stronger
updrafts/elevated cores get extra forcing from any converging
outflow boundaries later. Sunday looks to be pretty much a repeat of
today given little change to the airmass. Temps also will be near
normal both days with highs in the upper 80s to low 90s for most
areas.

Baker

LONG TERM /Sunday Night through Friday/...
A tropical airmass will remain over the CWA through the long term.
Each day will see scattered to possibly numerous thunderstorms,
mainly in the afternoon and evening hours. The GFS continues to
show a tropical system moving into the northern Gulf by the end of
the week, however the ECMWF and Canadian are showing a H5 High
over the southeast with no tropical system. Will maintain a
ECMWF/Canadian solution.

17

&&

.AVIATION...
18Z Update...
Generally VFR conditions expected through the period. Afternoon
convection has initiated and expect the main period of TS concern
to be through 02Z. For now have TEMPO TS with VRB10G20KT for
18-22Z, but this will need to be adjusted through the afternoon.
Repeat expected for Sunday, so have already added PROB30 for
Sunday afternoon at KATL. Winds have shifted west and are expected
to stay W-NW at 6kt or less. Patchy MVFR visibilities are
possible after 08-10Z.

//ATL Confidence...18Z Update...
High on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  69  90  70 /  30  30  30  30
Atlanta         88  71  88  71 /  40  40  40  40
Blairsville     83  63  84  65 /  60  40  40  30
Cartersville    88  68  89  69 /  40  30  30  30
Columbus        90  72  90  72 /  40  30  50  40
Gainesville     86  68  88  70 /  40  30  30  30
Macon           90  70  91  70 /  40  30  40  30
Rome            89  68  90  69 /  40  20  40  40
Peachtree City  89  68  89  69 /  40  30  50  40
Vidalia         89  71  91  72 /  30  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....17
AVIATION...31
Hazardous weather outlook, Jun 9, 11:56 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1156 AM EDT Sat Jun 9 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1156 AM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon and into
this evening. A few storms could be strong, although a severe
storm is not out of the question, with the main hazards being
gusty winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong with
gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 9, 2:47 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT SAT JUN 09 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     OAKLAND                 32.46N  84.54W
06/09/2018                   MARION             GA   911 CALL CENTER

            TWO TREEDS DOWN IN OAKLAND.

&&

EVENT NUMBER FFC1800306

NLIST
Special weather statement, Jun 9, 2:48 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT SAT JUN 9 2018

GAZ104-091930-
Sumter GA-
248 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 330 PM EDT...

At 247 PM EDT...a strong thunderstorm was over Americus...moving east
at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, New Era, Huntington and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3206 8428 3213 8426 3211 8402 3199 8412
TIME...MOT...LOC 1847Z 288DEG 6KT 3207 8422

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 9, 2:50 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT SAT JUN 9 2018

GAZ102-091930-
Stewart GA-
250 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STEWART COUNTY UNTIL
330 PM EDT...

At 249 PM EDT...a strong thunderstorm was over Twin Springs, or 12
miles north of Georgetown...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Omaha, Charles, Sanford and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8495 3195 8496 3198 8496 3198 8502
      3197 8504 3199 8504 3199 8507 3202 8505
      3206 8506 3209 8504 3213 8506 3216 8503
      3213 8481 3192 8489
TIME...MOT...LOC 1849Z 288DEG 6KT 3206 8506

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 9, 3:19 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT SAT JUN 9 2018

GAZ053-054-092000-
Fayette GA-Coweta GA-
319 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES UNTIL 400 PM EDT...

At 319 PM EDT...a strong thunderstorm was over Peachtree City, or 10
miles southwest of Fayetteville...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Peachtree City, Senoia, Brooks, Sharpsburg, Turin and Starrs Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3342 8464 3344 8452 3328 8446 3326 8465
TIME...MOT...LOC 1919Z 346DEG 6KT 3337 8460

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 9, 3:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT SAT JUN 9 2018

GAZ054>057-092030-
Fayette GA-Clayton GA-Spalding GA-Henry GA-
351 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE...SOUTHERN
CLAYTON...NORTHERN SPALDING AND WESTERN HENRY COUNTIES UNTIL 430 PM
EDT...

At 350 PM EDT...a strong thunderstorm was over Woolsey, or near
Fayetteville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sunny Side, Birdie, Vaughn, Atlanta Motor Speedway and Experiment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3340 8440 3340 8433 3330 8425 3326 8441
TIME...MOT...LOC 1950Z 345DEG 3KT 3337 8438

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 9, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT SAT JUN 9 2018

GAZ106-108-092045-
Crisp GA-Wilcox GA-
403 PM EDT SAT JUN 9 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 445 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Arabi, or 9 miles
north of Ashburn. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Arabi and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3181 8381 3188 8381 3193 8360 3185 8356
      3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 2003Z 345DEG 3KT 3184 8369

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:36 PM EDTSpecial Weather StatementFFCHeard24 min
Jun 9, 1:53 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard52 min
Jun 9, 2:03 PM EDTSevere Thunderstorm WarningFFCWebster27 min
Jun 9, 2:29 PM EDTSpecial Weather StatementFFCMarion46 min
Jun 9, 2:32 PM EDTSpecial Weather StatementFFCWebster43 min
Jun 9, 2:44 PM EDTSpecial Weather StatementFFCCoweta46 min
Jun 9, 2:48 PM EDTSpecial Weather StatementFFCSumter42 min
Jun 9, 2:50 PM EDTSpecial Weather StatementFFCStewart40 min
Jun 9, 2:59 PM EDTSevere Thunderstorm WarningFFCSumter46 min
Jun 9, 3:01 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster44 min
Jun 9, 3:19 PM EDTSpecial Weather StatementFFCFayette41 min
Jun 9, 3:33 PM EDTSevere Thunderstorm WarningFFCStewart42 min
Jun 9, 3:51 PM EDTSpecial Weather StatementFFCSpalding39 min
Jun 9, 4:16 PM EDTSpecial Weather StatementFFCMuscogee44 min
Jun 9, 4:19 PM EDTSevere Thunderstorm WarningFFCMuscogee41 min
Jun 9, 4:20 PM EDTSpecial Weather StatementFFCHarris25 min
Jun 9, 4:48 PM EDTSpecial Weather StatementFFCHarris27 min
Jun 9, 4:56 PM EDTSpecial Weather StatementFFCUpson34 min
Jun 9, 5:18 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 9, 5:27 PM EDTSpecial Weather StatementFFCWilcox48 min
Jun 9, 6:17 PM EDTSpecial Weather StatementFFCCrawford43 min
Jun 9, 6:42 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler48 min
Jun 9, 7:04 PM EDTSpecial Weather StatementFFCBibb41 min
Jun 9, 7:34 PM EDTSpecial Weather StatementFFCJefferson26 min
Jun 9, 7:46 PM EDTSpecial Weather StatementFFCJones29 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.